MAUDE Adverse Event Report: SMITHS MEDICAL ASD, INC. PORTEX ENDOTRACHEAL TUBES POLAR; TUBE, TRACHEAL (W/WO CONNECTOR)

SMITHS MEDICAL ASD, INC. PORTEX ENDOTRACHEAL TUBES POLAR; TUBE, TRACHEAL (W/WO CONNECTOR)
Model Number 100/133/075
Medical Device Problem Codes Tidal Volume Fluctuations (1634); Gas/Air Leak (2946)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/26/2023
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Other, other text: d3, g1,2 email is: (b)(4).Investigation including root cause analysis is in progress.A supplemental mdr will be filed as necessary in accordance with 21 cfr 803.56 when additional reportable information becomes available.
 
Event or Problem Description
It was reported that there was a "loss of tidal volume during general anesthesia.Balloon pressure was maintained.Volume occurs several times with balloon flat.Decision to reintubate for further surgery and intubation, which will last a minimum of 24 hours".The customer said that the operator of the device was a health professional.No clinical consequences for the patient and no medical treatment.Interruption of surgery for 20 minutes during reintubation on guide.Need for re-intubation on guide during the procedure due to balloon leak, without "difficulty".The outcome of the injury was reported as resolved.
 
Additional Manufacturer Narrative
Email is: regulatory.Responses@icumed.Com.One device sample was received in used condition without the original packaging.Per visual inspection, no visual defects were identified in the sample.Per functional testing, the sample passed the test.No leaks were observed.The complaint was not confirmed.A device history record (dhr) review reported no discrepancies or non-conformances during the manufacturing of the reported lot number.No action was taken as the complaint could not be replicated and the device functioned as intended.The failure mode will continue to be monitored and if a trend is identified further investigation will be performed.
 
Additional Manufacturer Narrative
Udi related data quality updates only.

Brand Name
PORTEX ENDOTRACHEAL TUBES POLAR
Common Device Name
TUBE, TRACHEAL (W/WO CONNECTOR)
Manufacturer (Section D)
SMITHS MEDICAL ASD, INC.
6000 nathan lane north
minneapolis MN 55442
Manufacturer (Section G)
NULL
Manufacturer Contact
reed covert
6000 nathan lane north
minneapolis, MN 55442
2247062300
MDR Report Key18326506
Report Number3012307300-2023-11062
Device Sequence Number7520305
Product Code BTR
UDI-Device Identifier15019315020360
UDI-Public(01)15019315020360(11)221020(17)271003(10)4325759
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
K931735
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,User Facility
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 01/26/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number100/133/075
Device Catalogue Number100/133/075
Device Lot Number4325759
Was Device Available for Evaluation? No
Date Returned to Manufacturer12/11/2023
Is the Reporter a Health Professional? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/16/2023
Supplement Date Received by Manufacturer01/23/2024
Not provided
Initial Report FDA Received Date12/14/2023
Supplement Report FDA Received Date01/27/2024
08/12/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured10/20/2022
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown